Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Louisville, KY

June 23, 2014Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2014, 9:44 PM EDT for Clark County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2014, 9:44 PM EDT (01:44 UTC)
Expired
Jun 23, 2014, 10:15 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clark County, KY

The radar

The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 9:55 PM EDTTSTM WND DMGWinchester, KYHALF OF A TREE DOWNED BY STRONG WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1771 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WUUS53 KLMK 240144
SVRLMK
KYC049-240215-
/O.NEW.KLMK.SV.W.0124.140624T0144Z-140624T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
944 PM EDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 1015 PM EDT

* AT 941 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF WINCHESTER...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...COTTON BRANCH...FLANAGAN...BLOOMINGDALE...FOREST
  GROVE...HUNT...HAGGARD...TEBBS...PINCHEM...COLBY...LYNDALE...
  AGAWAM...OLD PINE GROVE...RUCKERVILLE...WYANDOTTE...JUDIANNE
  ESTATES...FRANKLIN...CONSTANT STATION...PILOT VIEW AND RENICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3785 8407 3793 8432 3807 8427 3810 8408
      3803 8402
TIME...MOT...LOC 0144Z 217DEG 20KT 3794 8424

HAIL...1.00IN
WIND...60MPH

$$

MJ
2 follow-up statements
904 
WWUS53 KLMK 240203
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT MON JUN 23 2014

KYC049-240215-
/O.CON.KLMK.SV.W.0124.000000T0000Z-140624T0215Z/
CLARK KY-
1003 PM EDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CLARK COUNTY
UNTIL 1015 PM EDT...

AT 1000 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WINCHESTER...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SEWELL SHOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3785 8407 3793 8432 3807 8427 3810 8408
      3803 8402
TIME...MOT...LOC 0203Z 217DEG 20KT 3804 8409

HAIL...1.00IN
WIND...60MPH

$$

MJ
088 
WWUS53 KLMK 240214
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EDT MON JUN 23 2014

KYC049-240225-
/O.EXP.KLMK.SV.W.0124.000000T0000Z-140624T0215Z/
CLARK KY-
1014 PM EDT MON JUN 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY WILL EXPIRE AT
1015 PM EDT/915 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...ADDITIONAL THUNDERSTORMS WILL MOVE NORTHWARD OUT OF 
MADISON COUNTY AND MOVE THROUGH CENTRAL CLARK COUNTY OVER THE NEXT 
HOUR.  THESE WILL PRODUCE TORRENTIAL RAINFALL...GUSTY WINDS AND 
QUITE A BIT OF LIGHTNING. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN LOUISVILLE.

LAT...LON 3785 8407 3793 8432 3807 8427 3810 8408
      3803 8402
TIME...MOT...LOC 0213Z 217DEG 20KT 3808 8405

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:52 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 23, 7:52 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT Mon Jun 23 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 600 PM EDT Mon Jun 23 2014

Updated the forecast to increase POPs to 60% for most areas along
and west of I-65.  Expect several clusters of storms to persist in
this area through the evening hours.  Additional scattered storms
are developing east of I-65 as well as of 545pm EDT.  Most storms
will likely contain very heavy rainfall and cloud to ground
lightning.  A few of the strongest cells may contain hail up to
around 1 inch as well as damaging winds.  Any severe storm
occurrences are expected to remain isolated in nature.  We did have
a report of ping pong ball size hail and some tree damage in Grayson
County earlier.

.SHORT TERM (Now through Tuesday Night)...
Issued at 245 PM EDT Mon Jun 23 2014

Weak convergence over the Pennyrile region of Kentucky was just
enough to focus the development of isolated/scattered thunderstorms
fairly quickly after convective temps were reached. Stronger storms
and better coverage are evident from east-central Illinois into the
far western sections of Kentucky. Mid-level flow has backed quite a
bit from this weekend, so expect the T-storms to our west to make
fairly limited eastward progress.

Expect coverage to increase over central Kentucky and southern
Indiana in the late afternoon hours, with convection expanding into
the Bluegrass. Still scattered coverage so current 30-40 POPs look
good. Beyond the first few hours, however, forecast confidence drops
off. Synoptic-scale models continue to appear overdone with precip,
while the higher-resolution models struggle a bit to get a handle on
ongoing storms. Will hold onto at least a slight chance through the
night, with chances ramping up to near 50% west of I-65 prior to
daybreak Tuesday.

MCV over the southern Plains will push ENE across the Ohio Valley
late Tuesday. Will increase POPs to likely, especially for the
afternoon. Any more organized heavy rainfall will likely be to our
north, but with high PWAT values we could see locally heavy rainfall
out of the stronger T-storms. Dynamics are still quite weak and
freezing levels quite high, so SVR potential is limited to winds as
pulse storms collapse.

Precip chances will diminish Tuesday night as the axis of that MCV
departs to the east. However, will depict more of a gradual taper in
POPs than a sharp cutoff, as the models are not as vigorous with
this system as previous runs were.

.LONG TERM (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jun 23 2014

Wednesday will feature a flat broad 500mb trough centered over the
Great Lakes. Cooler air associated with this however will stay
restricted to Michigan and Wisconsin. Weak low pressure associated
with a frontal boundary will lie over southern Ohio early Wednesday,
and will pull away northeast during the afternoon. Slightly cooler
and less humid air will arrive Wednesday as surface winds are
forecast to shift to light northwesterly by the end of the day.
Believe that Wednesday and Wednesday will stay dry, with seasonably
warm June temperatures of mid to upper 80s for highs and mid to
upper 60s for lows.

A weak mid-level wave moving across central Missouri will bring
southwesterly flow and increasing PWATs back into the Lower Ohio
Valley beginning Thursday afternoon. The GFS is much weaker than the
NAM in developing a rudimentary surface low late Thursday across
southern Illinois. With the Gulf open and seasonably high PWATs in
the area, scattered afternoon and evening thunderstorms are possible
for a good stretch of days, from Thursday through at least Sunday.
Daily high temperatures will average in the upper 80s to around 90.
Nights will stay muggy this weekend with lows near 70.

&&

.AVIATION (00Z TAF Update)...
Issued at 750 PM EDT Mon Jun 23 2014

Concentrated mostly on the first 6 hrs of this TAF period with
ongoing storms in the area.  Looks like BWG is probably done with
most t-storm activity for the evening and will probably just see
some shower activity with perhaps some embedded thunder.  SDF has
showers and embedded storms at the terminal currently along with
wind gusts up to 25 to 30 kts.  Will provide a tempo group to cover
this through 1Z with vsbys possibly dropping to MVFR in the heavier
rains.  Although LEX is currently clear of any t-storm activity,
feel that VCTS is still possible at LEX and SDF through 4Z.

Expect a break in convection overnight with a return to VFR
conditions.  Convection is expected to redevelop tomorrow as early
as late morning or early afternoon.  Will need to nail down better
timing and flight restrictions with tomorrow's showers/storms in
coming TAF issuances.

Winds should remain out of the SSW through the TAF period with gusts
to around 20 kts outside of any t-storms tomorrow afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........AMS
Short Term.....RAS
Long Term......JSD
Aviation.......AMS
Hazardous weather outlook, Jun 23, 6:14 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
614 PM EDT MON JUN 23 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242215-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
614 PM EDT MON JUN 23 2014 /514 PM CDT MON JUN 23 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING.
A FEW OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
HEAVY RAINFALL...HAIL UP TO AROUND 1 INCH...AND WIND GUSTS IN
EXCESS OF 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY AND
TUESDAY EVENING AHEAD OF AN UPPER LEVEL DISTURBANCE. ANY OF THE
STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY TORRENTIAL
RAINFALL AND GUSTY WINDS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH
SUNDAY...MAINLY EACH AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL
AND GUSTY WINDS ARE POSSIBLE IN ANY OF THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIZE HAIL AND WIND DAMAGE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

RAS/JSD/AMS

In the hours before

Local storm report, Jun 23, 8:29 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND GST     PLEASUREVILLE           38.35N  85.11W
06/23/2014  M62 MPH          HENRY              KY   FIRE DEPT/RESCUE

&&

EVENT NUMBER LMK1400660

MRC
Special weather statement, Jun 23, 8:37 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
837 PM EDT MON JUN 23 2014

KYZ066-067-240105-
CASEY KY-LINCOLN KY-
837 PM EDT MON JUN 23 2014

...A STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL MOVE NORTH ACROSS EASTERN CASEY AND SOUTHERN
LINCOLN COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF SCIENCE HILL...AND MOVING
NORTH AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 45 T0 50 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KINGS MOUNTAIN AND SOUTH FORK...
  HIGHLAND AND JUMBO...
  HALLS GAP AND MAYWOOD...
  WALNUT FLAT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8450 3733 8452 3735 8455 3734 8457
      3720 8476 3723 8487 3753 8476 3748 8444
TIME...MOT...LOC 0036Z 200DEG 37KT 3729 8472

JSD
Special weather statement, Jun 23, 8:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT MON JUN 23 2014

KYZ036-037-042-240120-
BOURBON KY-HARRISON KY-SCOTT KY-
852 PM EDT MON JUN 23 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS WILL MOVE NORTH INTO EASTERN SCOTT AND HARRISON COUNTY
KENTUCKY...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CYNTHIANA...AND MOVING NORTH
AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  LAIR...
  CONNERSVILLE AND DAVIS...
  ALBERTA...
  BRECKINRIDGE AND RUTLAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8454 3847 8436 3843 8425 3823 8432
      3828 8458
TIME...MOT...LOC 0051Z 189DEG 13KT 3832 8441

JSD
Local storm report, Jun 23, 9:11 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 PM EDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     CYNTHIANA               38.39N  84.30W
06/23/2014                   HARRISON           KY   EMERGENCY MNGR

            ROOF DAMAGE TO THE WATER TREATMENT PLANT... THE
            SOUTHERN STATES BUILDING... AND TREES DOWNED ON POWER
            LINES.

&&

EVENT NUMBER LMK1400661

MRC
Local storm report, Jun 23, 9:32 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     CRAB ORCHARD            37.46N  84.51W
06/23/2014                   LINCOLN            KY   LAW ENFORCEMENT

            TREES DOWN OVER EASTERN PARTS OF LINCOLN COUNTY.

&&

EVENT NUMBER LMK1400662

MRC
Special weather statement, Jun 23, 9:36 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
936 PM EDT MON JUN 23 2014

KYZ049-240205-
CLARK KY-
936 PM EDT MON JUN 23 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...HALF INCH HAIL...AND 50 MPH WINDS MOVING INTO SOUTHWESTERN
CLARK COUNTY IN EAST-CENTRAL KENTUCKY...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF WINCHESTER...AND MOVING
NORTH AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WINCHESTER...
  FLANAGAN AND HUNT...
  BECKNERVILLE AND FOREST GROVE...
  COLBY AND TEBBS...
  JUDIANNE ESTATES AND CONSTANT STATION...

REQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3786 8401 3784 8400 3783 8400 3784 8405
      3782 8408 3786 8409 3785 8411 3787 8413
      3786 8416 3789 8423 3787 8426 3792 8427
      3790 8435 3795 8431 3800 8432 3802 8429
      3807 8428 3811 8407 3794 8397
TIME...MOT...LOC 0136Z 201DEG 18KT 3790 8429

MJ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:04 PM EDTSpecial Weather StatementLMKHarrison46 min
Jun 23, 8:06 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Henry, Scott, Shelby44 min
Jun 23, 8:21 PM EDTSevere Thunderstorm WarningLMKHenry29 min
Jun 23, 8:37 PM EDTSpecial Weather StatementLMKLincoln28 min
Jun 23, 8:51 PM EDTSevere Thunderstorm WarningLMKLincoln29 min
Jun 23, 8:52 PM EDTSpecial Weather StatementLMKHarrison, Scott28 min
Jun 23, 9:03 PM EDTSevere Thunderstorm WarningLMKHarrison31 min
Jun 23, 9:19 PM EDTSevere Thunderstorm WarningLMKGarrard, Lincoln, Madison31 min
Jun 23, 9:26 PM EDTAreal Flood AdvisoryLMKHarrison2 hr
Jun 23, 9:36 PM EDTSpecial Weather StatementLMKClark29 min
Jun 24, 5:10 PM EDTSpecial Weather StatementLMKHarrison30 min
Jun 24, 5:21 PM EDTSpecial Weather StatementLMKAllen, Barren29 min
Jun 24, 5:49 PM EDTSpecial Weather StatementLMKBarren31 min
Jun 24, 6:04 PM EDTSpecial Weather StatementLMKMonroe31 min
Jun 24, 6:30 PM EDTSpecial Weather StatementLMKMadison30 min
Jun 24, 6:40 PM EDTSpecial Weather StatementLMKCumberland, Monroe30 min
Jun 24, 6:42 PM EDTSpecial Weather StatementLMKBourbon28 min
Jun 24, 7:30 PM EDTSpecial Weather StatementLMKOldham, Trimble30 min
Jun 24, 7:51 PM EDTAreal Flood AdvisoryLMKHenry, Jefferson, Oldham, Trimble114 min
Jun 24, 7:52 PM EDTSpecial Weather StatementLMKWarren28 min
Jun 24, 7:56 PM EDTSpecial Weather StatementLMKBourbon, Nicholas29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.